Hail, Lancaster
- When
- May 12, 2:00 PM CST
- Where
- Lancaster County, Panama
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -96.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 12, 1:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT THU MAY 12 2005 .DISCUSSION... STORMS CONTINUE TO FIRE ALONG OCCLUDED FRONT EXTENDING SWD FM LOW PRESSURE CENTER IN CNTRL NEB. MEANWHILE...SFC WARM FRONT EXTENDS SEWD FM CENTER OF LOW INTO EXTREME SERN NEB AND THEN INTO NERN KS. WE EXPECT ACTIVITY TO MOVE EWD THRU SERN NEB WHERE DESTABILIZATION CONTINUES IN THE SUNNY SKIES WITH 2000-2500J/KG AND AROUND 50KTS OF BULK SHEAR. LOW LEVELS CONTINUE TO BE QUITE MOIST WITH MID TO UPPER 60S DEWPOINTS POOLING NEAR THE BOUNDARY (66F AT FNB). KOAX 18Z SOUNDING INDICATED A 13C DEWPOINT AT 850MB WHICH 12Z ETA HAD A GOOD HANDLE ON. WITH PLENTY OF MOISTURE AROUND AND ALSO SATURATED GROUNDS FROM PREVIOUS RAINS...WL CONTINUE FLOOD WATCH FOR MUCH OF SOUTH AND EASTERN CWA THROUGH FRIDAY MORNING. SOME RIVERS ACROSS THE FORECAST AREA ARE ALREADY FORECAST TO BE NEAR FLOOD STAGE. UPPER LEVEL DIVERGENCE REMAINS QUITE STRONG AS MUCH OF THE FORECAST AREA RESIDES UNDER RIGHT ENTRANCE REGION OF UPPER LEVEL JET. THIS ALONG WITH A PERSISTENT LOW LEVEL JET SHOULD HELP SUSTAIN SCATTERED THUNDERSTORM ACTIVITY ACROSS SERN CWA TONIGHT AS SFC LOW CONTINUES EAST. ACTIVITY SHOULD CONTINUE INTO THE DAYTIME FRIDAY ACROSS THE SOUTHEAST BEHIND THE SFC BOUNDARY AS LARGE SCALE VERTICAL MOTION CONTINUES WITH AREA STILL UNDER RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET. ACTIVITY SHOULD SUBSIDE BY AFTERNOON HOURS AND HIGH PRESSURE BEGINS TO BUILD IN FOR LATE IN THE DAY/EVENING. QUIET WEEKEND IN STORE FOR THE WEEKEND AS HIGH PRESSURE SLIDES INTO THE CENTRAL PLAINS. RETURN FLOW SETS UP BY SUNDAY AFTERNOON AND UPPER LEVEL RIDGING MOVES IN FOR EARLY IN THE WORK WEEK. THIS SHOULD ALLOW FOR A GOOD WARM UP INTO THE MID TO UPPER 70S ON MONDAY. WITH A WEAK SHORTWAVE TOPPING THE RIDGE MONDAY AFTERNOON...COULD SEE A FEW ISOLATED STORMS POP IF WE REACH CONVECTIVE TEMPS. WL LEAVE DRY FOR NOW DUE TO SUCH AN ISOLATED POSSIBILITY...BUT MAY NEED TO BE ADDED LATER. LATEST MODELS HAVE SLOWED TUESDAYS FROPA DOWN SOMEWHAT...BUT WL STILL COVER MUCH OF MONDAY NIGHT INTO TUESDAY WITH A CHANCE OF TSTMS. OTHERWISE...WL CONT A DRY FORECAST FOR THE EXTENDED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH BURT...BUTLER...CASS...CUMING...DODGE...DOUGLAS... GAGE...JEFFERSON...JOHNSON...LANCASTER...NEMAHA...OTOE... PAWNEE...RICHARDSON...SALINE...SARPY...SAUNDERS...SEWARD...THURSTON.. .WASHINGTON...WAYNE THROUGH 9AM FRI. IA...FLOOD WATCH FREMONT...HARRISON...MILLS...MONONA...MONTGOMERY... PAGE...POTTAWATTAMIE...SHELBY THROUGH 9AM FRI. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1215 PM CDT THU MAY 12 2005 IAZ043-055-056-NEZ015-018-034-044-045-122300- BURT-DODGE-HARRISON IA-MONONA IA-SHELBY IA-THURSTON-WASHINGTON-WAYNE- 1215 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY HAZARDS IN ADDITION TO GUSTY WINDS AND SMALL HAIL. A FLOOD WATCH ALSO REMAINS IN EFFECT UNTIL 9AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND ALSO MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 1215 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA PRIMARILY ALONG AND SOUTH OF INTERSTATE 80. VERY LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT EITHER. A WARM FRONT EXTENDING FROM AN AREA OF LOW PRESSURE ACROSS CENTRAL NEBRASKA WILL LIFT BACK NORTH INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT... PROBABLY AS EARLY AS 1 TO 3 PM. DUE TO HIGH SHEAR VALUES IN THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY. A FLOOD ALSO WATCH REMAINS IN EFFECT UNTIL 9AM FRIDAY. VERY HEAVY RAINFALL WILL ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP WHICH COULD AGGRAVATE CONDITIONS WITH NEARLY SATURATED SOILS IN MANY AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY AND ALSO MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. DUE TO THE QUICK INITIATION OF STORMS...A SEVERE WEATHER CONFERENCE CALL WILL BE HELD FOR EMERGENCY MANAGERS AND MEDIA IN THE OUTLOOK AREA AT 1 PM. NEZ011-012-016-017-030>033-042-043-122300- ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- STANTON- 1215 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. LIGHTNING WILL BE THE PRIMARY HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. DEWALD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 AM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SE ODELL 40.02N 96.76W
05/11/2005 0.88 INCH GAGE NE LAW ENFORCEMENT
0753 PM HAIL ENDICOTT 40.08N 97.10W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
0755 PM HAIL STEELE CITY 40.04N 97.02W
05/11/2005 0.75 INCH JEFFERSON NE TRAINED SPOTTER
0800 PM HAIL FAIRBURY 40.14N 97.18W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
MINOR URBAN FLOODING ALSO.
0812 PM HAIL 1 W DILLER 40.11N 96.96W
05/11/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
0815 PM HAIL 5 SE JANSEN 40.13N 97.02W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
0820 PM HAIL 10 N FAIRBURY 40.29N 97.18W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
0829 PM HAIL 10 N FAIRBURY 40.29N 97.18W
05/11/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
0830 PM HAIL 4 N ODELL 40.11N 96.80W
05/11/2005 0.75 INCH GAGE NE PUBLIC
0841 PM HAIL BURCHARD 40.15N 96.35W
05/11/2005 1.00 INCH PAWNEE NE AMATEUR RADIO
0845 PM HAIL 10 N FAIRBURY 40.29N 97.18W
05/11/2005 1.25 INCH JEFFERSON NE EMERGENCY MNGR
0905 PM HAIL 5 S STEINAUER 40.13N 96.23W
05/11/2005 0.88 INCH PAWNEE NE PUBLIC
0905 PM HAIL BEATRICE 40.27N 96.75W
05/11/2005 1.00 INCH GAGE NE EMERGENCY MNGR
1110 PM NON-TSTM WND DMG 5 W ALBION 41.69N 98.10W
05/11/2005 BOONE NE EMERGENCY MNGR
30X30 SHED BLOWN APART AND ONTO HIGHWAY
1110 PM NON-TSTM WND DMG 4 N ALBION 41.75N 98.00W
05/11/2005 BOONE NE EMERGENCY MNGR
CATTLE SHED DESTROYED.
1138 PM TSTM WND GST UTICA 40.90N 97.35W
05/11/2005 88 MPH SEWARD NE TRAINED SPOTTER
SHED BLOWN AWAY
&&
JBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
205 PM CDT THU MAY 12 2005
IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-130000-
...TORNADO WATCH 259 HAS BEEN ISSUED UNTIL 9 PM CDT...
IN SOUTHWEST IOWA
POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT AND PAGE
IN EAST CENTRAL NEBRASKA
BUTLER...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEEThe Omaha radar (KOAX), 81 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449496.